Discharged from inpatient care

Discussion in 'General Parenting' started by AtThe Brink, Aug 19, 2007.

  1. AtThe Brink

    AtThe Brink New Member

    Not sure if the subject is the right term but difficult child stayed at Rogers Memorial Hospital for a week and was discharged this past Thursday and will continue day treatment at Rogers day facility nearby. The discharge threw me for a loop. We were scheduled for a family session which we went to and they discharged him. What? Geez, is this proper protocol? I left work to go to the session and I was supposed to return and there was NO way I was going back to work on the day he was discharged. Anyhoo, difficult child is on Concerta(for ADHD) in the A.M. and then methylfenidate @ about 2 because thats when he drops off of the concerta then zoloft in the evening for depression(a new diagnosis). I see "some" changes but he is still the same kid. He has sad cries now and for him I think that is good.
    Also,the day after difficult child was admitted, our best friends(neighbors) noticed their PS3 and games were missing and so was their house key that WE had(in case of emergency or lock out). The key was kept in OUR bedroom(which is locked "most" of the time). Obviously difficult child was a suspect because of his past. So, as part of his "best foot forward", on the way home from Rogers we stopped at the police department to "get it over with" and difficult child was forthcoming about what happened and consequently was cuffed, arrested, booked and is being charged with accessory to a crime :frown: And in the midst of ALL this crapola, we were preparing for a HUGE celebration at our house yesterday for mine and husband's 20th wedding anniversary. My brain has been a noodle about all this. I am seeking a therapist this week. Sometimes, I am very sad, sometimes I am mad, sometimes I just don't care, and sometimes I feel nothing. Maybe it will get better now that a bunch of "stuff" is over with. So thats our LONG update. lol There is SO much more that I am feeling right now but that would be REALLY long. I'll be back! Thanks everyone for your support.
     
  2. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Hi. If he gets much sadder and starts to act out or do really impulsive stuff, I'd really question that medication combo. He is on a big stimulant dose plus a potent antidepressant (Zoloft made me nuts on 50 mgs.) If there is any chance he has bipolar disorder, this combo could be really bad for him. It could make him MORE impulsive rather than less. Prozac, a cousin of Zoloft, made my daughter very impulsive and she went off of it herself because she couldn't control the stuff she did when she was on it. Stims don't calm everyone down either--remember it's speed and works that way for some people. Keep an eye on him, and I hope he improves. Congrats on 20 years!
     
  3. busywend

    busywend Well-Known Member Staff Member

    It would be really helpful if you did a profile. I am not sure how old your difficult child is.
     
Loading...